I AM 26 AND HAVE NO MENSTRMENSTRUAL PERIOD... and i did the the depo birth control shot 3 times because my period was irregular and I would get really bad cramps. My doctor perscriped me the depo shot once every 4 months so I wouldn't get my period for 3 months ... 4th month I wouldn't get it.. and I would get my period then start again. While I was on the shot the first time I was spotting he said that was normal... but everytime I did the shot I blead more each time.. the last time I did it.. I bleed majority of the time I bleed for almost 2 months straight .. sometimes heavy.. sometimes spotting so I stopped it.. I haven't received the depot in about 5 months... and when I was supposed to go back for the refill I didn't because the depo was supposed to stop my bleeding and it was doing the opposite... now I haven't had my period now in almost 4 months.. and I recently started getting cramps like I was getting it... started bleeding for a half of day... and now it is gone... I am bloated like I have it but I don't have it... and normally when I get my period.. my beasts swell up and get tender... that did not happen... they had me start my the first sunday after my period.. i started it on the 5th of whatever month it was and when ever i got it it was on the 5third of the minth i needed to do it. what is going on? Can someone please help? Any answers? Please help... I am getting mood swings and PMSing like crazy... I used to never really pms.. believe it or not I used to be kind of in a better mood when I was supposed to pms.. and would only pms for like a day.. if that. Also I used to get my period between the last week on the month or 1st week of the month. And no I am not pregnant.
You do not have periods on Depo. A period is flushing out the lining of your womb, including an un-fertilised egg.
You do not produce an egg when on Depo. What you are experiencing is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
If it has not, then you can have the next couple of shots brought forward to 8 or 9 weeks, rather than 12. That will stop the bleeding between shots, & you can hopefully return to having it every 11-12 weeks.
If you stop taking Depo, your body has to rebalance itself, & this can take up to 18 months before you get your fertility or periods back. During that time, you are likely to experience lots of hormonal symptoms, such as mood swings, bleeding, spotting, back ache etc.
As long as you are not using any form of hormonal birth control now, you can try a natural remedy called Agnus Castus. That works to naturally balance your hormones, & may speed things along for you. It's good for PMS, too. I can vouch for it for both reasons.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Aug 2013 • 1 answer
Posted 30 Nov 2014 • 1 answer
Posted 26 Dec 2014 • 1 answer
Posted 6 Feb 2016 • 1 answer
Posted 30 Aug 2016 • 1 answer